Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication Timing is Everything
Apr 4, 2014

Hi Dr Henry

I am currently on Stribild. I know I am supposed to take it with either a 370 calorie low fat, or 800 calorie high fat meal (I prefer the low fat). I currently time my dose for around 1pm to take it lunch. The problem is I don't eat lunch everyday at the same time. I can eat lunch anywhere from +/- 1.5 hours off the normal schedule for 2-3 days at a time (as an example I may end up eating lunch at 2:30 one day, then the next at 11:30, back to 2pm the next, then I go back to around normal 12:45 - 1:15 for a few days, repeat cycle). My previous medication, Atripla was very forgiving with allowing for a dosage window.

My concern is that Stribild may be less forgiving and I may be doing serious harm to myself. Can you tell me if this timing variance is ok, or do I need to stick to taking it at exact the exact time every day, no matter what?

Thank you for your help!

Response from Dr. Henry

For most patients variance in timing and caloric intake within the ranges you describe for yourself should be fine. I would inform your HIV provider so that she/he can monitor for any unexpected problems. KH



Previous
Recurring Rashes or Red patches. no fever.
Next
Dolutegravir fail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement